Summer in the shade: Roaccutane (week 10)

A very short update today as I haven’t posted in a while!

I am now entering my tenth week of roaccutane. I was originally told that I would be on the pills for 4 months so, feeling glad that I was half way through but concerned about the fact that my skin might not have made the progress it should have by that point, I expressed my worries to my dermatologist. She then delivered the news that, instead of the time span she initially said it would be, because I was on such a low dose (30mg, now 40mg) and I’m assuming because of my 5’11 height and corresponding weight, it would be more like 6-8 months. I was pretty gutted at first (giving up drink and sunbathing throughout the summer…hellish!) but now I’m keeping the end goal of clear skin in mind, which is spurring me on.

I have now been bumped up to 40mg and, fingers crossed, there hasn’t been any noticeable increase in side effects. My eyes are still blurry, I’m ridiculously tired and my lips are always horribly dry, but it’s manageable. I have had a few breakouts recently (on the same scale as they would have been if I wasn’t taking the pills), but because I think I have realistic expectations and have grown so used to having acne, this hasn’t affected me as much. A lot of people have said I look very tired, and on pictures from nights out, I think I look ill, but this could be a case of going OTT with foundation to cover up the breakouts!  I also found out recently that one of my friends is one month into roaccutane – it’s funny how little these things are discussed! On the whole, she is also pleased with the results as, like me, she has found that the texture of her skin, spots aside, has become smoother. However, she has had to take a break from her pills as her liver function test came back with abnormally high levels in relation to alcohol consumption – funny, as she is practically tee-total! This has motivated me to start living a bit healthier, especially while on the pills, to make sure I’m not doing any more damage to my body. That said, if my body continues to tolerate the 40mg, I may ask my dermatologist to increase the dose at our next appointment – hopefully this will be able to shorten the time I will be on the pills for! Overall, I am happy with the way things are progressing, and hope the side effects stay as manageable as they are.

Advertisements